Alert archive / Wyoming / Severe Thunderstorm Warnings in 2005
Severe Thunderstorm Warning 41, NWS Cheyenne, WY
NWS Cheyenne, WY issued this severe thunderstorm warning at Jun 7, 2005, 3:56 PM MDT for Niobrara County, Wyoming. It was in force for 26 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 7, 2005, 3:56 PM MDT (21:56 UTC)
- Expired
- Jun 7, 2005, 4:22 PM MDT
- In force
- 26 min
- Issued by
- NWS Cheyenne, WY
- Area
- Counties, with a storm outline in the text
County Niobrara County, WY
The radar
The Rapid City radar (KUDX), 129 km from the middle of the area, began a volume at 21:59 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 7, 12:45 PM MDT | Severe Thunderstorm Watch | SPC | 7 hr |
The nearest sounding before it
Rapid City, SD (KUNR), launched 12:00Z, 9.9 hours before the alert went out and 122 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 149 J/kg
- Mixed-layer CIN
- -169 J/kg
- Mixed-layer LCL
- 1285 m above ground
- 0-6 km bulk shear
- 49 kt
- 0-1 km storm-relative helicity
- 116 m²/s²
- 0-3 km storm-relative helicity
- 101 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.4
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS55 KCYS 072157 SVRCYS WYC027-072230- /O.NEW.KCYS.SV.W.0041.050607T2156Z-050607T2230Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE CHEYENNE WY 356 PM MDT TUE JUN 7 2005 THE NATIONAL WEATHER SERVICE IN CHEYENNE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... NORTHEASTERN NIOBRARA COUNTY IN EAST CENTRAL WYOMING * UNTIL 430 PM MDT * AT 356 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DIME SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR MULE CREEK JUNCTION...OR ABOUT 17 MILES WEST OF EDGEMONT...AND MOVING NORTHEAST AT 20 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... RURAL NORTHEASTERN NIOBRARA COUNTY AT 410 PM MDT LAT...LON 4344 10438 4317 10416 4343 10372 4362 10389 $$ RUBIN
3 follow-up statements
000 WWUS55 KCYS 072208 SVSCYS SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE CHEYENNE WY 408 PM MDT TUE JUN 7 2005 WYC027-072230- /O.CON.KCYS.SV.W.0041.000000T0000Z-050607T2230Z/ NIOBRARA WY- 408 PM MDT TUE JUN 7 2005 ...A SEVERE THUNDERSTORM WARNING CONTINUES UNTIL 430 PM MDT FOR NORTHEASTERN NIOBRARA COUNTY... AT 408 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DIME SIZE HAIL... AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED OVER EXTREME NORTHEASTERN NIOBRARA COUNTY...OR ABOUT 15 MILES NORTHWEST OF EDGEMONT...MOVING NORTHEAST AT 20 MPH. THE SEVERE THUNDERSTORM WILL BE NEAR... RURAL NORTHEASTERN NIOBRARA COUNTY AT 410 PM MDT LAT...LON 4347 10427 4326 10414 4343 10372 4362 10389 $$ RUBIN
000 WWUS55 KCYS 072218 SVSCYS SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE CHEYENNE WY 417 PM MDT TUE JUN 7 2005 WYC027-072230- /O.CON.KCYS.SV.W.0041.000000T0000Z-050607T2230Z/ NIOBRARA WY- 417 PM MDT TUE JUN 7 2005 ...A SEVERE THUNDERSTORM WARNING CONTINUES UNTIL 430 PM MDT FOR NORTHEASTERN NIOBRARA COUNTY... AT 417 PM MDT...A SEVERE THUNDERSTORM WAS REPORTED CAPABLE OF PRODUCING DIME SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED OVER EXTREME NORTHEASTERN NIOBRARA COUNTY...OR ABOUT 12 MILES WEST OF EDGEMONT...MOVING NORTHEAST AT 15 MPH. LAT...LON 4349 10420 4322 10412 4343 10372 4362 10389 $$ RUBIN
000 WWUS55 KCYS 072222 SVSCYS SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE CHEYENNE WY 422 PM MDT TUE JUN 7 2005 WYC027-072231- /O.CAN.KCYS.SV.W.0041.000000T0000Z-050607T2230Z/ NIOBRARA WY- 422 PM MDT TUE JUN 7 2005 ...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN NIOBRARA COUNTY IS CANCELLED... THE THUNDERSTORM THAT PROMPTED THE SEVERE THUNDERSTORM WARNING EARLIER HAS MOVED EAST OF NIOBRARA COUNTY...SO THE SEVERE THUNDERSTORM WARNING HAS BEEN CANCELLED. LAT...LON 4349 10420 4322 10412 4343 10372 4362 10389 $$ RUBIN
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Cheyenne, WY wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 7, 2:28 PM MDT, 1 hour 28 minutes earlier.
Area forecast discussion, Jun 7, 2:28 PM MDT, 1 hour 28 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CHEYENNE WY
228 PM MDT TUE JUN 7 2005
.SHORT TERM...SURFACE LOW DEVELOPING OVER CENTRAL WYOMING AT MID
AFTERNOON WAS FURTHER WEST THAN MODEL PROJECTIONS. THE FEATURE WILL
MOVE EAST THROUGH TONIGHT AND WILL BRING A DEVELOPING COLD FRONT
ACROSS THE CWA THIS EVENING. A SHORTWAVE TROUGH CURRENTLY OVER THE
SOUTHWEST PART OF WYOMING WILL LIFT NORTHEAST AS WELL TONIGHT. THE
LIFT...SHEAR AND BUOYANCY IN THE NORTHERN PART OF THE CWA APPEAR TO
BE FAVORABLE FOR STRONG THUNDERSTORMS DURING THE EVENING. HAIL AND
STRONG WIND GUSTS ARE THE MAIN THREAT...WITH EVEN TORNADIC STORMS
POSSIBLE DUE TO THE 0 TO 3 KM SHEAR. WITH THE COLD AIR ADVECTION
BEHIND THE FRONT THE WEST WINDS WILL INCREASE. WITH THE 20Z SURFACE
PRESSURE RISES UPSTREAM OF 3MB AND 700 MB WINDS UP TO 45 MPH BELIEVE
THAT THE WINDS IN MOST PLACES SHOULD REMAIN BELOW HIGH WIND CRITERIA
LEVELS. WILL CANCEL THE PREVIOUSLY ISSUED HIGH WIND WATCH FOR THE
LARAMIE RANGE AND PLATTE COUNTY...BUT KEEP WIND GUSTS TO AROUND 50
MPH. OF COURSE THE WINDS WILL BE ENHANCED BY CONVECTION...AT LEAST
FROM THE LARAMIE RANGE WESTWARD...WITH KRWL REPORTING A GUST TO 49
KNOTS SHORTLY AFTER 20Z. CLEARING SHOULD TAKE PLACE WITH THE FRONT
AND SHORTWAVE TROUGH PASSAGE. PRECIPITABLE WATER VALUES INCREASE
OVER THE AREA FROM THE LARAMIE RANGE TO SOUTH OF A KEAN TO KBPT LINE
WEDNESDAY AFTERNOON. RISK OF SEVERE DOES NOT LOOK AS GREAT AS THAT
OF THIS AFTERNOON AND EVENING...BUT WILL BUMP UP POPS SOME IN THAT
AREA. TEMPERATURES IN MOST AREAS WILL BE SIMILAR TO A BIT COOLER
ON WEDNESDAY THAN THAT OF TODAY.
.LONG TERM...WED NIGHT...LOW LEVEL CONVERGENCE BOUNDARY SETS UP TO
THE LEE OF THE LARAMIE RANGE THUS EXPECT SCATTERED TSTMS TO CONTINUE
MUCH OF THE NIGHT...MOST NUMEROUS FROM I-25 EASTWARD.
THU...SW FLOW ALOFT CONTINUES. WITH ADEQUATE MOISTURE AND
INSTABILITY ALONG WITH LOW LEVEL MECHANICAL LIFT EAST OF THE
MTNS...EXPECT SCATTERED AFTERNOON/EVENING TSTMS. RELATIVELY COOL DAY
WITH CLOUD COVER.
THU NIGHT/FRI...ANOTHER SHORTWAVE TROUGH APPROACHES. LOW/MID LEVELS
SATURATE QUITE NICELY PER NAM/GFS SOLUTIONS...THUS EXPECT
SHOWERS/TSTMS TO BECOME FAIRLY WIDESPREAD. WITH COOL LOW
LEVELS...SHOWERS WILL BE MORE NUMEROUS THAN TSTMS. IF THE MODELS
VERIFY ...HIGHS WILL STRUGGLE TO REACH THE 60S EAST OF THE LARAMIE
RANGE...WELL BELOW MEX MOS GUIDANCE HIGHS. WILL UNDERCUT GUIDANCE
HIGHS FOR NOW. LATER SHIFTS WILL LIKELY NEED TO LOWER MAXIMA.
SAT/SUN...12/12Z GFS RUN SHOWING IMPRESSIVE UPPER TROUGH MOVING
ACROSS WHICH WILL KEEP OUR WEATHER COOL AND UNSETTLED. WILL MAINTAIN
CURRENT MAXIMUM TEMPERATURE FORECAST...ALTHOUGH IF GFS VERIFIES
...HIGHS WILL BE COOLER. CHANCE OF AFTERNOON/EVENING TSTMS LOOKS
WARRANTED.
MON/TUE...DRYING AND WARMING TREND AS THE FLOW ALOFT BECOMES ZONAL
AND LOW/MID LEVEL MOISTURE DECREASES. EXPECT HIGH TEMPERATURES BACK
NEAR NORMAL BASED ON PROGGED 850 MB TEMPERATURES. RUBIN
&&
.CYS WATCHES/WARNINGS/ADVISORIES...
WY...FLOOD WARNING PART OF LARAMIE VALLEY UNTIL 9 AM WEDNESDAY.
ZONE 65.
NE...NONE.
&&
WEILAND/RUBINHazardous weather outlook, Jun 7, 10:36 AM MDT, 5 hours 20 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CHEYENNE WY 1036 AM MDT TUE JUN 7 2005 NEZ001>003-019>021-054-055-WYZ059>063-065-068>070-081130- BANNER NE-BOX BUTTE NE-CHEYENNE NE-CHEYENNE FOOTHILLS WY-CONVERSE WY- DAWES NE-GOSHEN WY-KIMBALL NE-LARAMIE VALLEY WY-MORRILL NE- NIOBRARA WY-NORTH CARBON WY-PINE BLUFFS WY-SCOTTS BLUFF NE-SIOUX NE- SNOWY RANGE WY-SOUTHWEST CARBON WY- 1036 AM MDT TUE JUN 7 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR MOST OF SOUTHEAST WYOMING AND THE WESTERN NEBRASKA PANHANDLE. .DAY ONE...THIS AFTERNOON AND TONIGHT... THE ATMOSPHERE WILL BECOME MOIST AND UNSTABLE MAINLY IN THE AREA FROM DOUGLAS TO ALLIANCE THIS AFTERNOON AND EARLY EVENING. IN ADDITION...WIND SHEAR WILL BE FAVORABLE IN THAT AREA DURING THAT TIME. A SCATTERED COVERAGE OF THUNDERSTORMS WILL DEVELOP BY EARLY TO MID AFTERNOON...WITH THE STORMS MOVING TO THE NORTHEAST AT 35 MPH. OVER MOST OF THE AREA THE THUNDERSTORMS WILL PRODUCE WIND GUSTS UP TO 50 MPH...LIGHT TO MODERATE RAINFALL AND THE POSSIBILITY OF SMALL HAIL. IN THE AREA FROM DOUGLAS TO ALLIANCE...SOME STORMS WILL PRODUCE SEVERE WEATHER. HAIL UP TO AN INCH AND A HALF IN DIAMETER AND WIND GUSTS TO 60 MPH ARE POSSIBLE ALONG WITH HEAVY RAIN AND CONSIDERABLE LIGHTNING. ALSO...A FLOOD WARNING REMAINS IN EFFECT FOR THE LARAMIE RIVER NEAR LARAMIE THROUGH 9 AM WEDNESDAY. PLEASE REFER TO CYSFLWCYS FOR FURTHER INFORMATION ON THE FLOOD WARNING. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY A CHANCE FOR AFTERNOON AND EVENING THUNDERSTORMS WILL EXIST MAINLY THURSDAY THROUGH SATURDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED IN THE AREA FROM DOUGLAS TO ALLIANCE AFTER 2 PM. WYZ064-066-067-081130- LARAMIE RANGE WY-NORTH LARAMIE RANGE WY-PLATTE WY- 1036 AM MDT TUE JUN 7 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE LARAMIE RANGE AND PLATTE COUNTY OF SOUTHEAST WYOMING. .DAY ONE...THIS AFTERNOON AND TONIGHT A HIGH WIND WATCH HAS BEEN POSTED FOR THIS EVENING. STRONG WINDS ARE EXPECTED TO DEVELOP BY THIS EVENING WITH GUSTS IN EXCESS OF 60 MPH POSSIBLE. THE WINDS WILL DIMINISH LATER IN THE EVENING. WIDELY SCATTERED THUNDERSTORMS ARE ALSO EXPECTED TO DEVELOP THIS AFTERNOON THEN MOVE OUT OF THE AREA THIS EVENING. THOSE STORMS ARE NOT ANTICIPATED TO PRODUCE SEVERE WEATHER...BUT GUSTY WINDS ARE LIKELY FROM THE ACTIVITY. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY A CHANCE FOR AFTERNOON AND EVENING THUNDERSTORMS WILL EXIST MAINLY THURSDAY THROUGH SATURDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. WEILAND
In the hours before
Special weather statement, Jun 7, 12:43 PM MDT, 3 hours 13 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE CHEYENNE WY 1243 PM MDT TUE JUN 7 2005 WYZ059>060-064-080200- CONVERSE-NORTH LARAMIE RANGE-NIOBRARA- 1243 PM MDT TUE JUN 7 2005 ...THE NATIONAL WEATHER SERVICE HAS ISSUED SEVERE THUNDERSTORM WATCH 426 IN EFFECT UNTIL 8 PM MDT FOR THE FOLLOWING AREA... IN WYOMING THIS WATCH INCLUDES 2 COUNTIES IN EAST CENTRAL WYOMING CONVERSE... NIOBRARA... THIS INCLUDES THE CITIES OF...DOUGLAS...GLENROCK AND LUSK. WEILAND
Special weather statement, Jun 7, 2:51 PM MDT, 1 hour 5 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE CHEYENNE WY 251 PM MDT TUE JUN 7 2005 NEZ001>003-080500- BOX BUTTE-DAWES-SIOUX- 251 PM MDT TUE JUN 7 2005 ...THE NATIONAL WEATHER SERVICE HAS ISSUED TORNADO WATCH 428 IN EFFECT UNTIL 11 PM MDT FOR THE FOLLOWING AREA... IN NEBRASKA THIS WATCH INCLUDES 3 COUNTIES IN WESTERN NEBRASKA BOX BUTTE... DAWES... SIOUX... THIS INCLUDES THE CITIES OF...ALLIANCE...HARRISON AND CHADRON. WYZ059>060-064-080200- CONVERSE-NORTH LARAMIE RANGE-NIOBRARA- 251 PM MDT TUE JUN 7 2005 ...SEVERE THUNDERSTORM WATCH NUMBER 426 REMAINS VALID UNTIL 8 PM MDT FOR THE FOLLOWING AREA... IN WYOMING THIS WATCH INCLUDES 2 COUNTIES IN EAST CENTRAL WYOMING CONVERSE... NIOBRARA... THIS INCLUDES THE CITIES OF...DOUGLAS...GLENROCK AND LUSK. WEILAND
The office that day
Everything else NWS Cheyenne, WY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 6, 7:26 PM MDT | Severe Thunderstorm Warning | CYS | Laramie | 67 min |
Nearby
Severe Thunderstorm Warnings in Wyoming, 2005Every severe thunderstorm warning in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.